T Nation

Vitamin Body Odor

My wife has recently started complaining that the supplements I take make me smell like feet. So we started eliminating things for a day or two at a time until we isolated it to something in my vitamins. Since I’m taking about twelve different kinds of pills, it would take about a month of trial and error to figure out which ones are causing the problem, so I thought I’d check in with the experts here… what I’d like to know is, which vitamins are likely to be causing the difficulty?

I’ve been taking the Eclipse Hard Trainer Pack (discarding the chromium picolinate) – along with a Schiff Calcium/Magnesium/Zinc, Solaray Chromium GTF, Optimum BCAA capsules, and Optimum ZMA capsules.

I’d like to get a decent multivitamin into my system that won’t make me smell like feet.

Suggestions are more than welcome, and any critique of my vitamin regimen would also be appreciated.

Just a bump… anyone?

Some suggestions for investigation:

Smell the vitamins…which one smells like the offending odor…

Some odors are caused by health problems too; ie: pungent/ammonia smells often = liver problems, fruity breath often = blood sugar problems (“ketoacidosis”), etc. Even high-protein diets can cause certain body odors. If you can’t eliminate the cause, maybe a visit to your doctor would be helpful.

I had a bf who used to take a handful of vitamins and supps daily, and he smelled like them- that mediney-vitminey smell, and even tasted like them.

Couple of my male BB friends, but not all, when on the “juice”, they definitely have a smell…(sorry!)…some of these odors include a feet-like/sweaty-gym-sock like smell or gorilla-like/wild-animal like smell even when freshly showered.

Do you drink enough water?

Hope this is at all helpful…

In your supplement it looks like you might be getting alot of magnesium- that probably isn’t the problem but I just noticed. Also drink pleanty- it is easier if you have a jug and set goals for consumption. I know that my b vit’s and liver tabs reeeeek! Some of the others are offensive also. There could be a combo of foods and supps causing the odor

I would be sure your not taking to many vitamins…12 pills?? This could be causing a toxicity in your body which might cause an odor. Too much of a vitamin, thats not being used could be secreted through your sweat glands and cause an odor.

Do any of the supplements contain any B-vitamins? They tend to give off an odor.